Cold Turkey In-Patient
Posted 20 August 2014 - 08:32 AM
I've been on Cymbalta for since 2011 and currently on 90 mg per day. As a male I've had sexual side effects and have wanted to get off it for 2 years.
First attempt dropped from 90 to 60 overnight and got very sick. Had to increase dose to regain equilibrium.
second attempt, bead counting. Couldn't handle the pain after 7 beads..
No I've been admitted to a psych hospital and they are going to try and get me off Cymbalta and onto another drug.. Taper plan from 90mg to 0mg overnight. Yikes!
Day 1: not as bad as expected. Some pins and needles, tingling and small dizziness..
Day 2 (today): not as bad as expected but symptoms much worse.. Dizziness, headaches, feel surreal..
Posted 20 August 2014 - 08:50 AM
What's the other drug they're uploading? When switching to a medication that takes time to fully upload (like another SSRI that takes 4-6 weeks), the Cymbalta should be simultaneously tapered off over that period of time. Otherwise you are cold turkey on the Cymbalta until the new stuff kicks in.
There is no established protocol for this, nor is there an established strategy for safely withdrawing from these drugs. The individual doctor just makes it up.
You may have some weeks of discomfort until the new drug comes on stream. In most cases the sexual dysfunction issues resolve once off the drug. However they could persist on the new drug-- depending on what it is. See what the side-effects list says for the new drug.
Good luck with this and keep us posted.
Posted 20 August 2014 - 10:03 PM
Posted 21 August 2014 - 01:03 PM
- TryinginFL likes this
Posted 22 August 2014 - 12:20 PM
Not a bad as day 3. dizziness continues unabated. Was given some motillium for nausea which may have helped slightly.
Met my psychiatrist today for the first time since I stopped. Fool seemed surprised by my reaction and withdrawal. He told me to stay in bed while dizzy and that I should start feeling better gradually from the middle of next week.
I did meet two docs this week who seemed to know the story and about discontinuation syndrome which was a small bit reassuring. The nurses here take my blood pressure when I complain and then look at me with a blank face or try to avoid me. I mean some of these have 20 year plus experience.
I expect this dizziness for anything upto and beyond 6 weeks though I do hope that there'll be a gradual lessening of the severity over this period.
I will persevere with this to get off that wretched poison.
I thankfully have not got the brain zaps (yet) that I got when I tried bead counting. It's strange how ones body chemistry works.
Thanks all for the continuing support.
Posted 22 August 2014 - 08:41 PM
Posted 23 August 2014 - 12:26 AM
LOL you two make me laugh lol. I don't know how many times I have been admitted in the loony bin in the past 15 years but I'll give you a hint... many, many more than 3. I know I have been in at least 7 different hospitals and they all have one thing in common. Except for the state institution, they start to push you out the door the day you arrive because insurance companies don't want to pay for you to be there. The state institution seems to think you will never be ready to leave.
I know it is very hard to do but if you can, please either do some research about the meds they are giving you or have someone that you trust on the outside to advicate for you. CS and the others here know how hospital psych doctors are burned out and just push pills. It is scary to think that we as patients need to educate our doctors on the horrors of the meds they are pushing. Many doctors are too arrogant to even listen to the facts or can't bring themselves to believe the facts because that would bring them too much guilt to know that they are responsible for causing their patients so much pain.
Don't let them push you around either by taking meds that you know will hurt and not help, or by letting them push you out the door before you are stable.
Hang in there!! It must get better! You must get better!
Posted 29 August 2014 - 06:05 PM
Thanks for all the supportive words and kindness.
Well the news is I'm free of that horrible poison at last (I hope). I just really wish I had the fight in me to sue the manufacturers and doctors who pedal this life-ruining muck.
anyhow on a positive note, I'm not completely free from the dizziness yet but it's so manageable now and gradually improving day to day. Still getting electric shock sensations on my skin on occasions but again manageable.
Should be out of hospital next week but just need to ensure I can drive etc.
thanks again all and I'll keep ye posted on updates.
- brzghoff likes this
Posted 30 August 2014 - 02:21 PM
That's a real success story, thank you for coming back to share it with us! And please keep us posted on the last phases and your post-hospital settling back into life ...
Also, it wouldn't take much energy, when you feel like it, to contact the Knox Ricksen law firm ... talk to them about signing on with their legal action against Lilly / Cymbalta ... it's going to be huge ... they posted a notice on the forum, here's the link....
Posted 06 September 2014 - 02:55 PM
I left hospital yesterday Cymbalta free. I never thought this would happen but it has.. The sexual side effects are gone. The dizziness is gone too.
Now for the other 300 problems in my life
Posted 06 September 2014 - 04:10 PM
Awesome Ronnie !!!!
How long were you in the hospital, and were your docs knowledgeable about Cymbalta and how hard it is to get off it? Or did you have to teach them yourself?
What was the treatment plan they used to help you get off it?
Anything you can share with us about this would be a great addition to our "knowledge base" and will be helpful to many others ....
I just saw your post over on the Knox Ricksen thread ... Knox Ricksen isn't an international firm, but damn, there should be a lawsuit (or a million lawsuits) against Lilly in every country where they push this poison ...
One of our newer members, Fiddy64, is a blogger and publisher in the UK (my bet, from his avatar, is that he's a Brit) ... he's fighting the same fight over on your side of the pond, so you might want to get in touch with him ... either via PM from this forum (although I saw from his profile that he hasn't signed on here recently), or by visiting his blog ...
Here's the link to his thread on this forum, where he gives more info about himself, including the link to his blog.
Stay in touch, please, to let us know how you're doing "post-Cymbalta" ... welcome back to life !
Posted 08 September 2014 - 07:50 AM
I was only in hospital 3 weeks.
The psychiatrist and team had no idea about the possible side effects of Cymbalta withdrawal. They dismissed my attempts to educate them and any time I complained they acted as if it was all in my head.. ( possibly they did know about them but didn't want to reinforce my beliefs)
When I requested to see a doctor during my withdrawals, on two occasions I saw two different doctor who seemed fully versed on the withdrawal symptoms which was quite reassuring. They told me to hang tough and gave an expected date on which the symptom would subside. The were pretty close on the mark..
Just to reiterate:
I went into hospital on 1400mg of lithium, 60mg of zispin and 90mg of Cymbalta. Earlier this year I twice tried to get of Cymbalta with horrible debilitating side effects. Once I missed a dose and thought my world had ended, the second time through bead counting which lasted less than a week as I couldn't function after the fourth bead was gone..
I went into hospital due to high stress, anxiety and I was feeling suicidal.
The doctors first plan was to increase Cymbalta to 120mg. I refused and said I wanted to get off it..
He said it could be done cold turkey with a substitution of another anti-depressant. He wanted to try Effexor but although I had great success with Effexor in the past I also had sexual side effects that had made me come off it.
We both agreed on molypaxin..
He stopped me cold turkey and introduced 75mg of molypaxin. For the next 9-10 days I was very dizzy, had some electric zap throughout my body and I generally felt uneasy. Plus I had to stay in bed most days due to dizziness.
After 7 days he increased the molypaxin to 150mg.
For days 11to 16 I felt gradual improvement in my balance and symptoms.
Now I'm discharged and Cymbalta free..
I hope this may help someone else.
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users